NursGuru

    Exam Review

    1. The client tells the nurse. "I would like to get the vaccine for hepatitis C." Which response is the most appropriate by the nurse?
      A)
      “The vaccination must be administered in two doses."
      B)
      “Have you received the hepatitis B vaccination?"
      C)
      “There is no vaccination against hepatitis C."
      D)
      "Why are you interested in receiving this vaccine?"
    2. The health care provider has ordered a hypotonic intravenous (IV) solution to be administered. Which IV bag will the nurse prepare?
      A)
      Lactated Ringers (LR)
      B)
      0.9% sodium chloride (NS)
      C)
      29% NaCl
      D)
      0.45% sodium chloride (1/2 NS)
    3. The nurse is reinforcing teaching for a patient who is on four injections of regular insulin daily. About how many hours after each injection of insulin should the nurse teach the patient to be alert for symptoms of hypoglycemia?
      A)
      12 hours
      B)
      1/2 hour
      C)
      8 hours
      D)
      3 hours
    4. The HCP prescribes a second antihypertensive medication for the client who has poorly controlled BP on one medication. If prescribed which medication combination should the nurse question?
      A)
      Bumetanide and diltiazem
      B)
      Metolazone and valsartan
      C)
      Captopril and furosemide
      D)
      Atenolol and metoprolol

    Exam Review

    1. The 6-year-old child is experiencing an acute exacerbation of reactive airway disease. The child passed out and the parents brought the child to the emergency department (ED). Which intervention should the nurse implement first?
      A)
      Administer subcutaneous Calcitonin via a tuberculin syringe.
      B)
      Administer IV methylprednisolone
      C)
      Administer albuterol via nebulizer.
      D)
      Administer oxygen to maintain oxygen saturation above 95 %.
    2. You have an order to give a child a dose of Phenergan based on the child's body surface area. The normal adult dose is 25 mg q4-6 h prn. The child's BSA is 0.62m2. The Phenergan is available as 25 mg/5ml. How many ml would you administer to the child ? (Round to the nearest tenth)
      Correct Answer:1.8 ml
    3. The physician has ordered Recombivax 10 mcg IM for hepatitis B vaccination. The medication is supplied in 5 mcg/0.5 mL. How many milliliters will the nurse administer?
      Correct Answer:1.0 ml
    4. A nurse is caring for a client who has cirrhosis and a prescription for lactulose. Following administration, the nurse should monitor the client for which of the following effects?
      A)
      Peripheral edema
      B)
      Dry mouth
      C)
      Headache
      D)
      Diarrhea

    Exam Review

    1. The physician orders 2 Liters of NS to infuse over 24 hours. How many milliliters per hour will you set the IV infusion pump to? (Round to the nearest whole number: LABEL CORRECTLY)
      Correct Answer:83 mL/hr.
    2. A nurse is reviewing the laboratory findings of a client who has liver failure with ascites. The client takes spironolactone. Which of the following findings is an adverse effect of the medication?
      A)
      Serum sodium 140 mEq/L
      B)
      Serum calcium 10.5 mg/dL
      C)
      Serum potassium 5.2 mEq/L
      D)
      Serum chloride 99 mEq/L
    3. The nurse is educating the client receiving a thiazide diuretic, what information should the nurse plan to include? (Select 3 correct answers)
      A)
      Dangle legs before attempting to get out of bed or chair to prevent falls
      B)
      Include fruits such as melons, bananas, and oranges in the diet
      C)
      Drinks extra fluids with this medication
      D)
      Take the last dose at bedtime
      E)
      Report side effects such a muscle cramps, nausea, or a skin rash.
    4. The client taking rifampin brings an orange-colored urine sample to the clinic. Which intervention should the nurse implement? (Select 3 correct answers)
      A)
      Inform the client that her sweat may also turn orange-colored.
      B)
      Teach the client that her tears may stain her contact lenses
      C)
      Consult the prescriber for the possibility of rifampin overdose
      D)
      Send the urine to the lab for a culture and sensitivity (C&5)
      E)
      Reassure the client that this is normal and harmless

    Exam Review

    1. The nurse is preparing to administer the postoperative client's first dose of morphine sulfate through PCA. The nurse should also ensure that which antagonist medication is readily available?
      A)
      Flumazenil
      B)
      Digoxin
      C)
      Protamine sulfate
      D)
      Naloxone hydrochloride
    2. A nurse is reviewing the laboratory results of a client who is taking a loop diuretic and notes the client's potassium level is 3.0 mEq/L. Which of the following physiological responses should the nurse expect related to the client's hypokalemia?
      A)
      Hypoglycemia
      B)
      Hyperreflexia
      C)
      Cardiac dysrhythmias
      D)
      Increased appetite
    3. A client is admitted with sinus bradycardia, nausea and anorexia, and reports blurred yellow vision disturbances. Toxicity of which drug is most likely responsible for all of these symptoms?
      A)
      Digoxin
      B)
      Diltiazem
      C)
      Atenolol
      D)
      Benazepril
    4. A nurse is reinforcing teaching with a client who has a duodenal ulcer and a new prescription for cimetidine. Which of the following instructions should the nurse include?
      A)
      "Drinking grapefruit juice while taking cimetidine can lead to lead to toxicity."
      B)
      "Take an antacid 30 min prior to taking cimetidine to minimize stomach upset."
      C)
      "Avoid taking the medication at bedtime."
      D)
      "You will need to continue taking this medication for up to 6 weeks."

    Exam Review

    1. The nurse is preparing to administer a calcium channel blocker, a loop diuretic, and a beta blocker to a client diagnosed with HTN. Which intervention should the nurse implement?
      A)
      Check the client's blood pressure.
      B)
      Double-check the healthcare provider (HCP) orders
      C)
      Contact the pharmacist to discuss the medication.
      D)
      Hold the medication and notify the healthcare provider (HCP) on rounds.
    2. The client diagnosed with diabetes mellitus type 2 is scheduled for bowel resection in the morning. Which, medication should the nurse question administering to the client?
      A)
      Metformin (Glucophage), a sulfonylurea decreases hepatic glucose production
      B)
      Bisacodyl (Dulcolax) a cathartic laxative
      C)
      Clopidogrel (Plavix) a platelet aggregate inhibitor.
      D)
      Ticarcillin (Timentin), an extended-spectrum antibiotic.
    3. A patient presents to the emergency department with reports of vomiting and diarrhea for the past 48 hours. The health care provider orders isotonic intravenous (IV) therapy. Which IV will the nurse prepare?
      A)
      0.45% sodium chloride (1/2 NS)
      B)
      0.225% sodium chloride (1/4 NS)
      C)
      3% sodium chloride (3% NaCl)
      D)
      LR (Lactate Ringers)
    4. The nurse is caring for a client with a critically high potassium level. The client has received sodium polystyrene sulfonate (Kayexalate). The nurse determines the medication's effectiveness if the client's repeat serum potassium level is:
      A)
      4.9 mEq/L
      B)
      6.2 mEq/L
      C)
      5.5 mEq/L
      D)
      5.8 meq/L

    Exam Review

    1. A nurse is caring for a client who has been taking warfarin and has an elevated prothrombin time of 30 seconds. Which of the following medications should the nurse anticipate the provider to prescribe?
      A)
      Heparin
      B)
      Ferrous sulfate
      C)
      Prednisone
      D)
      Vitamin K
    2. The older adult client diagnosed with Parkinson's disease (PD) has been prescribed the combination medication carbidopa/levodopa. Which data indicates the medication is effective?
      A)
      The client does not display emotions when discussing the illness.
      B)
      The client is able to walk upright without stumbling
      C)
      The client eats 30% to 40 % of meals within one (1) hour
      D)
      The client has cogwheel motion when swinging the arms.
    3. The client diagnosed with influenza A is being discharged from the emergency department with a prescription for antibiotics. Which statement by the client indicates an understanding of this prescription?
      A)
      "The antiobiotics will help prevent me from developing a bacterial pneumonia.
      B)
      "If I had gotten this prescription sooner. I could have prevented this illness."
      C)
      "These pills will make me feel better fast and I can return to work."
      D)
      "I need to take these pills until I feel better; then I can stop taking the rest.
    4. The nurse is performing a presurgical admission assessment of the client. Which client statement needs the most immediate follow-up?
      A)
      "I feel very hungry; I haven't eaten foods or had any fluids for the past 12 hours."
      B)
      "I took all my meds including warfarin and atenolol with a sip of water this morning
      C)
      "I donated my own blood in case I need a transfusion, the last donation was 4 days ago.”
      D)
      "I brought a copy of my health care directive in case my heart stops during surgery.”